MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN150T90
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-00691, 3005168196-2021-00692.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using a lantern delivery microcatheter (lantern) and a non-penumbra diagnostic catheter.During the procedure, while inserting a lantern into the diagnostic catheter, the physician ovalized the distal tip of the lantern.However, the physician continued to insert the lantern.While advancing the lantern through the curve of the diagnostic catheter, the physician experienced resistance and subsequently, the physician kinked the lantern.Therefore, the physician removed the lantern.While advancing a new lantern without the use of a guidewire through the patient¿s tortuous anatomy into the target location, the physician experienced resistance.Subsequently, the physician kinked the distal end of the lantern.Therefore, the lantern was removed.While the physician attempted to inject contrast through a new lantern using a 5ml syringe, the syringe broke, and after forcing the injection, the lantern came out of the patient.The physician attempted to catch the lantern, but kinked the lantern mid-shaft, and the distal end of the lantern touched the floor.Therefore, the lantern was no longer used.The procedure was completed using a non-penumbra microcatheter.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11620429
Report Number3005168196-2021-00693
Device Sequence Number3262756
Product Code DQY
UDI-Device Identifier00814548016696
UDI-Public00814548016696
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2021
Device Model NumberPXSLIMLAN150T90
Device Catalogue NumberPXSLIMLAN150T90
Device Lot NumberF83804
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005